Alert archive / Tennessee / Wind Advisories in 2024

Wind Advisory 4, NWS Nashville, TN

March 24, 202438 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Mar 24, 2024, 4:23 AM CDT for 38 counties in Tennessee. It took effect at Mar 25, 2024, 1:00 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2024, 4:23 AM CDT (09:23 UTC)
In effect from
Mar 25, 2024, 1:00 PM CDT
Expired
Mar 26, 2024, 5:25 AM CDT
In force
16 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2024-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2024-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2003 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

138 
WWUS74 KOHX 240923
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
423 AM CDT Sun Mar 24 2024

TNZ005>011-023>034-056>066-075-077>080-093>095-241800-
/O.NEW.KOHX.WI.Y.0004.240325T1800Z-240326T1200Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Byrdstown, Murfreesboro, La Vergne,
Crossville, McEwen, Altamont, Coalmont, Waverly, Allardt,
Nashville, Carthage, Sparta, Jamestown, Hartsville, Dickson,
Hendersonville, Tennessee Ridge, Lewisburg, Franklin, Smithville,
Ashland City, Springfield, Shelbyville, Brentwood, Lawrenceburg,
Gordonsville, Mount Juliet, Goodlettsville, Smyrna, Lobelville,
Manchester, Columbia, McMinnville, Clifton, Waynesboro,
Gainesboro, Woodbury, Gallatin, Pulaski, Kingston Springs,
Lebanon, Lafayette, Hohenwald, Livingston, Cookeville,
Centerville, New Johnsonville, South Carthage, Spencer, Erin,
Tullahoma, Clarksville, Linden, Celina, and Dover
423 AM CDT Sun Mar 24 2024

...WIND ADVISORY IN EFFECT FROM 1 PM MONDAY TO 7 AM CDT TUESDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...All of Middle Tennessee.

* WHEN...From 1 PM Monday to 7 AM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.



&&

$$

JB Wright
4 follow-up statements
745 
WWUS74 KOHX 241645
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1145 AM CDT Sun Mar 24 2024

TNZ005>011-023>034-056>066-075-077>080-093>095-250400-
/O.CON.KOHX.WI.Y.0004.240325T1800Z-240326T1200Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
1145 AM CDT Sun Mar 24 2024

...WIND ADVISORY IN EFFECT FROM 1 PM MONDAY TO 7 AM CDT TUESDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts of 45 to 50 mph 
  expected.
 
* WHERE...All of Middle Tennessee.

* WHEN...From 1 PM Monday to 7 AM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Rose
722 
WWUS74 KOHX 250115
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
815 PM CDT Sun Mar 24 2024

TNZ005>011-023>034-056>066-075-077>080-093>095-251700-
/O.CON.KOHX.WI.Y.0004.240325T1800Z-240326T1200Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Springfield, Pulaski, Sparta, Clifton,
Hohenwald, Cookeville, Byrdstown, Linden, Smyrna, Carthage,
Gainesboro, Columbia, Waynesboro, Lobelville, Altamont, Mount
Juliet, Manchester, Spencer, Goodlettsville, Coalmont,
Clarksville, Murfreesboro, McMinnville, Erin, Kingston Springs,
South Carthage, Hendersonville, Gallatin, Allardt, Centerville,
Brentwood, Smithville, Tennessee Ridge, Hartsville, Crossville,
Tullahoma, New Johnsonville, Lebanon, Woodbury, Ashland City,
McEwen, Lawrenceburg, Nashville, Dickson, Shelbyville,
Gordonsville, Dover, Lewisburg, Celina, Lafayette, Jamestown, La
Vergne, Livingston, Franklin, and Waverly
815 PM CDT Sun Mar 24 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM MONDAY TO 7 AM CDT 
TUESDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Across Middle Tennessee.

* WHEN...From 1 PM Monday to 7 AM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

13
986 
WWUS74 KOHX 251653
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1153 AM CDT Mon Mar 25 2024

TNZ005>011-023>034-056>066-075-077>080-093>095-261200-
/O.CON.KOHX.WI.Y.0004.240325T1800Z-240326T1200Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Manchester, Gordonsville, Gallatin, La
Vergne, Lafayette, Nashville, Woodbury, Goodlettsville, Tennessee
Ridge, Smyrna, Hartsville, Linden, Cookeville, Byrdstown, Celina,
Lobelville, Crossville, Hendersonville, Livingston, Altamont,
Pulaski, Dickson, Gainesboro, Kingston Springs, Centerville,
Lawrenceburg, Waverly, Shelbyville, South Carthage, Jamestown,
Brentwood, Tullahoma, Coalmont, Murfreesboro, Ashland City,
Lewisburg, Carthage, Hohenwald, McEwen, McMinnville, Franklin,
Columbia, Allardt, Clifton, Waynesboro, Smithville, Springfield,
Mount Juliet, Clarksville, Sparta, Dover, New Johnsonville,
Lebanon, Spencer, and Erin
1153 AM CDT Mon Mar 25 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts 40 to 50 mph 
  expected. Isolated gusts to 55 mph will be possible this evening 
  into the overnight.

* WHERE...All of Middle Tennessee.

* WHEN...Until 7 AM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Mueller
666 
WWUS74 KOHX 261025
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
525 AM CDT Tue Mar 26 2024

TNZ005>011-023>034-056>066-075-077>080-093>095-261130-
/O.CAN.KOHX.WI.Y.0004.000000T0000Z-240326T1200Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dickson, Manchester, McMinnville,
Nashville, Gordonsville, Murfreesboro, Crossville, McEwen,
Gallatin, Brentwood, Springfield, Livingston, Lebanon, South
Carthage, Smyrna, Mount Juliet, Lobelville, Franklin, Tennessee
Ridge, Clifton, Woodbury, Hohenwald, Hartsville, Celina, Pulaski,
Allardt, Cookeville, Linden, Erin, Lawrenceburg, Smithville,
Waynesboro, Gainesboro, Clarksville, Jamestown, Ashland City,
Centerville, Spencer, Hendersonville, Goodlettsville, Lafayette,
Shelbyville, La Vergne, Columbia, Byrdstown, Sparta, Carthage,
Altamont, Tullahoma, New Johnsonville, Coalmont, Lewisburg,
Dover, Waverly, and Kingston Springs
525 AM CDT Tue Mar 26 2024

...WIND ADVISORY IS CANCELLED...

Wind gusts have fallen below wind advisory thresholds over last few 
hours. That trend is expected to continue. Thus the wind advisory 
has been cancelled for entire mid state region that was previously 
in effect until 7 AM CDT today.

$$

JB Wright

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Mar 24, 2:00 AM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Mar 24, 2:00 AM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
200 AM CDT Sun Mar 24 2024

...New SHORT TERM, LONG TERM, FIRE WEATHER...

.SHORT TERM...
(Today through Monday)
Issued at 200 AM CDT Sun Mar 24 2024

Dry conditions will persist through Monday afternoon. With things
continuing to dry out, fire weather concerns are coming back into
play, and please reference below Fire Weather Section for
additional details. Surface high pressure influences to our
northeast will be major player along with developing upper level
ridging influences today resulting in a warmer high temperatures
than yesterday. Highs today will span mid to upper 60s, lower 60s
Cumberland Plateau Region. Lows tonight will remain seasonably
mild ranging from lower 40s Cumberland Plateau Region to lower 50s
TN River Valley Region. As surface high pressure influences
continue shifting northeastward, and as upper level flow becomes
increasingly southwesterly orientated as tonight through Monday
progresses. despite additional cloud coverage, expected highs
similar to those being experienced today. Surface pressure
gradient influences will begin to strengthen ahead of developing
broad surface synoptic storm system developing over the plains
and pushing slowly eastward as Monday progresses, bringing the
chance of sustained winds in the 20 to 25 mph range, with gusts
approaching 40 mph, during afternoon hours on Monday with
continued fire weather concerns.

&&

.LONG TERM...
(Monday Night through next Sunday)
Issued at 200 AM CDT Sun Mar 24 2024

Best potential for wind gusts 40+ mph still looks to occur on
Monday Night with potential continuing across Cumberland Plateau
Region through mid morning hours on Tuesday per strength of lower
level atmospheric pressure gradient influences. However, some
derived model soundings trying to keep a low level atmospheric
inversion in place also. With this in mind, and in coordination
with surrounding offices, although this pattern has been well
established through several proceeding model runs, will at this
time hold off on the issuance of what would be a late third to
possibly fourth period wind advisory, and pass that decision onto
the day crew, one more full set of model runs, and forecast
interpretation and discretion. Numerous showers with
isolated/scattered thunderstorms will push through our area
Monday night through Tuesday night, bringing rainfall amounts
generally ranging around 1.0" to around 2.0." Still looking like
overall any severe chances will be on the low side. Seasonally
warm conditions will continue through Tuesday, but with this
strong cold frontal passage across mid state region by Tuesday
night, dry and seasonally cool conditions will be the norm through
Thursday. As surface high pressure influences shift eastward,
more of a southerly low level flow pattern will develop, aided by
building upper level ridging influences, for temperatures to once
again be above seasonal normal values Friday into first part of
next weekend.

&&

.AVIATION...
(06Z TAFS)
Issued at 1233 AM CDT Sun Mar 24 2024

VFR conditions expected through the TAF period with increasing
mid/high clouds after 20Z. NE winds will gradually become SE by
20Z. Winds will begin to pick up near the end of the current TAF
period, with gusts approaching 20 kts.

&&

.FIRE WEATHER...
Issued at 200 AM CDT Sun Mar 24 2024

Although dead fuel moisture borderline to support fire
development in some locations across our area, with minimum
afternoon relative humidity values mainly ranging through 2Os and
20 foot winds as high as 15-19 mph from southeast during afternoon
hours today, leaned toward being as cautious as possible and
issued earlier this morning a Fire Danger Statement for entire mid
state region from NOON CDT today to 7 PM CDT tonight. Dry
conditions look like they will will persist through Monday
afternoon hours, with some locations around and east of I-65
Corridor region once again reaching marginal thresholds, and it is
not out of the question that locations across Upper Cumberland
Region could reach borderline Red Flag Criteria thresholds during
the Monday afternoon hours also.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      70  48  66  56 /   0   0  10 100
Clarksville    67  48  66  54 /   0   0  10 100
Crossville     63  41  60  49 /   0   0  10  70
Columbia       68  48  65  54 /   0   0  10 100
Cookeville     66  46  62  51 /   0   0  10  80
Jamestown      65  42  63  48 /   0   0  10  70
Lawrenceburg   68  48  64  55 /   0   0  10  90
Murfreesboro   70  47  65  54 /   0   0  10  90
Waverly        68  50  65  54 /   0   0  10 100

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...JB Wright
LONG TERM....JB Wright
AVIATION.....Adcock

Nearby

Wind Advisories in Tennessee, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.